State officials warn public after rise in marijuana laced with fentanyl overdoses

State health officials are warning of the dangers of marijuana laced with fentanyl after reports of several overdoses.
Over the past few months, the Connecticut Department of Public Health says it has received more than 40 reports of overdoses where the patients exhibited opioid overdose symptoms.
State health officials say there were 11 cases reported in July,  nine cases in August, nine in September, and 10 last month.
The Department of Public Health says in each of these cases the patients have denied any opioid use and have claimed to have smoked only marijuana but exhibited opioid overdose symptoms and required naloxone for revival.
Officials add these incidents were dispersed across the state.
They say several communities have had multiple overdoses with opioid symptoms attributed to marijuana, however no pattern was detected.
In Plymouth, officials say a sample of marijuana was obtained at an overdose scene and that it tested positive for fentanyl.
State officials are advising all public health, harm reduction, and others working with clients who use marijuana to educate them about the possible dangers of marijuana with fentanyl.
Officials say those experiencing or witnessing an overdose should call 911 immediately.